Alert archive / Alabama / Tornado Warnings in 2005
Tornado Warning 24, NWS Huntsville, AL
NWS Huntsville, AL issued this tornado warning at Nov 14, 2005, 3:06 PM CST for Morgan County, Alabama. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 14, 2005, 3:06 PM CST (21:06 UTC)
- Expired
- Nov 14, 2005, 3:30 PM CST
- In force
- 24 min
- Issued by
- NWS Huntsville, AL
- Area
- Counties, with a storm outline in the text
County Morgan County, AL
The radar
The Northeast Alabama radar (KHTX), 95 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.1 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 244 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 551 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KHUN 142106 TORHUN ALC103-142130- /O.NEW.KHUN.TO.W.0024.051114T2106Z-051114T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE HUNTSVILLE AL 306 PM CST MON NOV 14 2005 THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A * TORNADO WARNING FOR... MORGAN COUNTY IN NORTH CENTRAL ALABAMA * UNTIL 330 PM CST * AT 301 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 7 MILES WEST OF FLINT CITY...MOVING NORTHEAST AT 20 MPH. * LOCATIONS NEAR THE PATH OF THIS TORNADO INCLUDE... FALKVILLE. HARTSELLE. FLINT CITY. DECATUR. THIS STORM SHOWS STRONG ROTATION AND MAY PRODUCE A TORNADO AT ANY TIME. DO NOT WAIT...GO TO A SAFE PLACE NOW PUT AS MANY WALLS AS POSSIBLE BETWEEN YOU AND THE STORM. LAT...LON 3466 8709 3434 8710 3432 8683 3457 8685 $$ KULA
2 follow-up statements
000 WWUS54 KHUN 142117 SVSHUN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 317 PM CST MON NOV 14 2005 ALC103-142130- /O.CON.KHUN.TO.W.0024.000000T0000Z-051114T2130Z/ MORGAN AL- 317 PM CST MON NOV 14 2005 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 330 PM CST FOR MORGAN COUNTY... AT 313 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR BASHAM...MOVING NORTHEAST AT 20 MPH. LOCATIONS IN OR NEAR THE PATH INCLUDE... BASHAM. FLINT CITY. DECATUR. DO NOT USE YOUR CAR TO TRY TO OUTRUN A TORNADO. CARS ARE EASILY TOSSED AROUND BY TORNADO WINDS. IF YOU ARE CAUGHT IN THE PATH OF A TORNADO...LEAVE THE CAR AND GO TO A STRONG BUILDING. IF NO SAFE STRUCTURE IS NEARBY...SEEK SHELTER IN A DITCH OR LOW SPOT AND COVER YOUR HEAD. LAT...LON 3466 8709 3434 8710 3432 8683 3457 8685 $$ KULA
000 WWUS54 KHUN 142132 SVSHUN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 330 PM CST MON NOV 14 2005 ALC103-142140- /O.EXP.KHUN.TO.W.0024.000000T0000Z-051114T2130Z/ MORGAN AL- 330 PM CST MON NOV 14 2005 ...THE TORNADO WARNING FOR MORGAN COUNTY HAS BEEN ALLOWED TO EXPIRE... AT 330 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORM THAT PROMPTED THE TORNADO WARNING HAD MOVED OUT OF MORGAN COUNTY. THEREFORE...THE TORNADO WARNING FOR MORGAN COUNTY HAS BEEN ALLOWED TO EXPIRE. STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE LOCAL MEDIA FOR THE LATEST WEATHER INFORMATION. LAT...LON 3466 8709 3434 8710 3432 8683 3457 8685 $$ 27
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this tornado warning went out at Nov 14, 9:37 AM CST, 5 hours 29 minutes earlier.
Area forecast discussion, Nov 14, 9:37 AM CST, 5 hours 29 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 937 AM CST MON NOV 14 2005 .UPDATE... SEVERAL WAVES OF CONVECTION ON THE RADAR THIS MORNING...SOMETHING WE HAVE NOT SEEN FOR QUITE SOME TIME. LLJ AND THETA-E ADVECTION ALOFT ARE FEEDING THESE CLUSTERS. HANCEVILLE COOP REPORTED 1.6 INCHES THIS MORNING SO DEFINITELY...A JUICY AIRMASS COMING INTO PLACE. EARLIER...A SMALL MCV WAS EVIDENT ON THE KHTX 88D WHICH HAS NOW MOVED NE INTO EASTERN PORTIONS OF SOUTHERN MIDDLE TN. ANOTHER SMALL MCV SEEMS TO EVOLVING THE CONVECTIVE CLUSTER IN LAWRENCE AND MARION COUNTIES. SOUNDING ANALYSIS THIS MORNING CONFIRMED THE MOIST AIRMASS WITH PWATS NOW 1-1.5 INCHES AND K-INDICES AOA 25. THE ONGOING CONVECTION APPEARS ELEVATED...PROBABLY BASED AROUND 925 MB WHERE LIS ARE 0 TO -2 THROUGH THE WARM SECTOR. THE 850 MB WARM FRONT IS ALREADY WELL TO THE N ACROSS THE TN/KY LINE INTO CENTRAL AR. THE SURFACE STATIONARY FRONT IS SITUATED FROM NEAR TULLAHOMA TN TO JUST S OF MEMPHIS. THIS SHOULD LIFT N AS A WARM FRONT LATER THIS MORNING INTO THE AFTERNOON...UNLESS CONVECTIVE OUTFLOW SLOWS ITS PROGRESS. IF THIS OCCURS...SOME SURFACE BASED HEATING MAY LEAD TO MORE VIGOROUS CONVECTION IN THE ARKLAMISS THAT COULD ARRIVE THIS EVENING. OTHERWISE...LOOK FOR MORE OF THE SAME TODAY WITH MAINLY MODERATE TO OCCASIONAL HEAVY DOWNPOURS AND SOME LIGHTNING WITHOUT A SIGNIFICANT UPPER FORCING MECHANISM AND LOW LEVEL THETA-E ADVECTION SHIFTING N WITH TIME. ON THE UPPER AIR CHARTS...A STRONG 5H JET OF 105-110KT IS DIVING SE THROUGH THE PACIFIC NW WITH PLENTY OF COLD AIR ALOFT. A VERY ENERGETIC ATMOSPHERE INDEED. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && KULA
Hazardous weather outlook, Nov 14, 12:38 PM CST, 2 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 1238 PM CST MON NOV 14 2005 ALZ001>010-016-TNZ076-096-097-150300- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 1238 PM CST MON NOV 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PARTS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...(THROUGH TONIGHT)... CLUSTERS OF SHOWERS AND THUNDERSTORMS...SOME WITH MODERATE TO HEAVY DOWNPOURS...WILL CONTINUE TO TRACK ACROSS THE TENNESSEE VALLEY THROUGH THE AFTERNOON. AS A WARM FRONT MOVES NORTH OF THE REGION THIS EVENING...MOST OF THE THUNDERSTORM ACTIVITY WILL SHIFT NORTHWARD WITH TIME. HOWEVER...A FEW OF THE LATE AFTERNOON AND EARLY EVENING STORMS IN NORTHWEST ALABAMA COULD BECOME STRONG ALONG AND NEAR THIS FRONT...CAPABLE OF WINDS GUSTS TO 50 MPH AND SMALL HAIL. STORMS THAT MOVE EASTWARD ACROSS THIS REGION WILL TEND TO WEAKEN AS THEY REACH NORTHEAST ALABAMA AND EASTERN PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAYS TWO THROUGH SEVEN...(TUESDAY THROUGH SUNDAY)... ...SEVERE WEATHER THREAT EXISTS LATE TUESDAY AFTERNOON AND EVENING... A SQUALL LINE OF SEVERE THUNDERSTORMS ARE ANTICIPATED ALONG A COLD FRONT LATE TUESDAY AFTERNOON AND EVENING. THE STORMS WILL REACH FAR NORTHWEST ALABAMA VERY LATE TUESDAY AFTERNOON...AND TRACK EASTWARD THROUGH THE REST OF THE TENNESSEE VALLEY DURING THE EVENING HOURS. THE HIGHER SEVERE WEATHER THREAT WILL BE DAMAGING STRAIGHT LINE WINDS AND ISOLATED BRIEF TORNADOES. HOWEVER...A FEW SUPERCELL THUNDERSTORMS COULD DEVELOP AHEAD OF THE SQUALL LINE AS WELL...POSING A HIGHER THREAT OF TORNADOES. WITH ABNORMALLY DRY CONDITIONS...FLOODING IS NOT A BIG CONCERN. HOWEVER...LOCALLY HEAVY RAINFALL MAY PRODUCE PONDING OF WATER ON ROADS AND DRY SURFACES. .SPOTTER CALL TO ACTION STATEMENT... SKYWARN AND EMERGENCY MANAGEMENT AGENCIES MAY REQUIRE ACTIVATION FOR SEVERE WEATHER...MAINLY FOR NORTHWEST ALABAMA LATER TODAY. THE ACTIVATION OF SKYWARN AND EMERGENCY MANAGEMENT PERSONNEL WILL LIKELY BE REQUESTED FOR TUESDAY AFTERNOON AND NIGHT. KULA
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 14, 3:42 PM CST | Tornado Warning | HUN | Lawrence | 33 min |
| Nov 14, 4:51 PM CST | Tornado Warning | HUN | Lawrence | 16 min |
Nearby
Tornado Warnings in Alabama, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.